Alert archive / California / Wind Advisories in 2015
Wind Advisory 50, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 19, 2015, 9:27 AM PDT. It took effect at Oct 19, 2015, 6:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 9:27 AM PDT (16:27 UTC)
- In effect from
- Oct 19, 2015, 6:00 PM PDT
- Expired
- Oct 20, 2015, 2:18 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS76 KLOX 191627 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 927 AM PDT MON OCT 19 2015 CAZ039-052-200030- /O.NEW.KLOX.WI.Y.0050.151020T0100Z-151020T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 927 AM PDT MON OCT 19 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL FORM EARLY THIS EVENING THEN SHIFT TO NORTH TO NORTHEAST BY MIDNIGHT. THESE WINDS SHOULD WEAKEN LATER TONIGHT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS AFFECTED INCLUDE HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
2 follow-up statements
537 WWUS76 KLOX 200037 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 537 PM PDT MON OCT 19 2015 ...WIND ADVISORY IN EFFECT FOR THE SANTA BARBARA MOUNTAINS AND SANTA BARBARA SOUTH COAST THROUGH 6 AM PDT TUESDAY... CAZ039-052-201000- /O.CON.KLOX.WI.Y.0050.151020T0100Z-151020T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 537 PM PDT MON OCT 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... * WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL FORM EARLY THIS EVENING THEN SHIFT TO NORTH TO NORTHEAST BY MIDNIGHT. THESE WINDS SHOULD WEAKEN LATER TONIGHT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS AFFECTED INCLUDE HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/KITTELL
716 WWUS76 KLOX 200918 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 218 AM PDT TUE OCT 20 2015 CAZ039-052-201030- /O.CAN.KLOX.WI.Y.0050.000000T0000Z-151020T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 218 AM PDT TUE OCT 20 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DIMINISHED AND EXCEPT FOR ISOLATED GUSTS TO 35 MPH THERE ARE NO ADVISORY LEVEL GUSTS OCCURING OR EXPECTED TO OCCUR. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 19, 4:40 AM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Oct 19, 4:40 AM PDT, 4 hours 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 440 AM PDT MON OCT 19 2015 ...AVIATION DISCUSSION UPDATED... .SYNOPSIS... LOW PRESSURE ALOFT WILL MOVE SLOWLY EAST THROUGH MONDAY. COASTAL MORNING CLOUDS AND DRIZZLE IN COASTAL AND VALLEY SECTIONS ARE ALSO POSSIBLE. TEMPERATURES WILL BE GRADUALLY WARMING THROUGH THE MIDDLE OF NEXT WEEK AS THE LOW SLOWLY CONTINUES TO THE EAST. && .SHORT TERM (TODAY-WED)... AN UPPER LOW IS OVER RENO AND THE WEAKEST OF TROFS IS MOVING OVER SRN CA RIGHT NOW. THE THINKING WAS THAT THIS TROF WAS GOING TO LIFT THE LOW LEVEL MOIST LAYER AND CREATE ALL SORTS OF LOW CLOUDS AS WELL AS SOME DRIZZLE OR LIGHT RAIN. AT THIS TIME NON OF THAT HAS HAPPENED. ALL MDLS POINT TO SOME CLOUD AND DRIZZLE/SHOWER DEVELOPMENT IN THE L.A. COUNTY VLYS AND COAST SLOPES SO TRIMMED BACK CLOUDS AND DRIZZLE FROM MOST OF THE AREA BUT KEPT IT IN THE L.A. VLYS. NORTH FLOW IS BRINGING SOME NORTH SLOPE CLOUDS TO THE MOUNTAINS AND ALSO A SLIGHT CHC OF SHOWERS DUE TO THE UPSLOPE. THE NORTH PUSH SET UP A LOW GRADE SUNDOWNER AND THE SBA SOUTH COAST WILL HAVE 35 MPH ADVISORY LEVEL GUSTS THROUGH DAWN. OTHERWISE TODAY WILL BE PARTLY CLOUDY AT WORST. MAX TEMPS WILL BE DOWN A FEW DEGREES FROM YDYS AS HGTS FALL (ALTHOUGH AREA THAT WERE CLOUDY ALL DAY YDY WILL LIKELY SEE SIMILAR TEMPS. THE TROF LINGERS OVER THE AREA TONIGHT BUT IT REALLY NOT AFFECT ANYTHING. HIGH PRESSURE BUILDING INTO NEVADA WILL SET UP ANOTHER NIGHT OF NORTH FLOW. THE SBA SOUTH COAST MAY WELL NEED ANOTHER LOW END WIND ADVISORY. THE COLD AIR MIXING AND THE NORTH PUSH SHOULD KEEP THE LOW CLOUDS AWAY FROM THE AREA TONIGHT. SUNNY AND WARMER TUESDAY AS THE HGTS RISE AN UPPER HIGH TRYS TO PUSH ITS WAY INTO THE AREA. THERE WILL BE WEAK OFFSHORE FLOW (AT LEAST IN THE MORNING) AND MAX TEMPS SHOULD RISE TO RIGHT AROUND NORMAL. A SMALL RIDGE PUSHES INTO THE STATE ON WEDNESDAY ALONG WITH BETTER OFFSHORE FROM BOTH THE EAST AND NORTH. THERE WILL BE SOME MORNING CANYON WINDS BUT RIGHT NOW IT LOOKS SUB ADVISORY. THERE WILL BE A NICE JUMP IN MAX TEMPS AND MOST AREAS WILL BE 3-6 DEGREES ABOVE NORMAL. .LONG TERM (THU-SUN)... THE EC AND THE GFS BOTH AGREE THAT THE RIDGE WILL FLATTEN ON THURSDAY BUT THERE WILL BE WEAK OFFSHORE FLOW. SO CLEAR SKIES AND MAX TEMPS A LITTLE COOLER BUT STILL ABOVE NORMAL. THE A LITTLE POP UP RIDGE FOLLOWS ON FRIDAY FOR A COUPLE OF DEGREES OF WARMING BUT OTHERWISE NO OTHER CHANGES. CONTINUED RIDGING AND MORE OFFSHORE FLOW FOR SATURDAY AND THIS WILL LIKELY BE THE WARMEST OF THE NEXT 7 DAYS WITH MAX TEMPS CLIMBING TO 4 TO 8 DEGREES ABOVE NORMAL. ON SUNDAY THE RIDGE IS FORECAST TO FLATTEN OUT AND THIS WILL REDUCE MAX TEMPS A FEW DEGREES. THE OFFSHORE FLOW WILL WEAKEN ALSO SO THERE MAY BE EVEN MORE COOLING NEAR THE COAST. ON A SIDE NOTE THE IMPRESSIVE DAY 10 STORM THE MODELS WERE ADVERTISING YDY IS NO LONGER IN EITHER THE EC OR GFS. A REAL PAPER TIGER. && .AVIATION... 19/12Z. AT 08Z AT KLAX... THERE WAS NO NOTABLE INVERSION. OVERALL... GOOD CONFIDENCE IN THE 12Z TAFS. GUSTY NORTHWESTERLY WIND ACROSS SOUTHERN SANTA BARBARA COUNTY WILL DIMINISH THROUGH EARLY MORNING. AREAS OF MVFR CIGS ACROSS THE REGION OVERNIGHT WITH A SLIGHT CHANCE OF SHOWERS ACROSS THE FOOTHILLS. CLEARING MAY BE SLOW AND SOME LOCATIONS COULD MAINTAIN CIGS INTO THE AFTERNOON. OTHERWISE AND ELSEWHERE VFR CONDITIONS WILL PREVAIL. KLAX... GOOD CONFIDENCE IN THE 12Z TAF. MVFR CIGS OVERNIGHT WITH POSSIBLE SLOW CLEARING THIS MORNING. OTHERWISE VFR CONDITIONS WILL PREVAIL. KBUR... GOOD CONFIDENCE IN THE 12Z TAF. MVFR CIGS OVERNIGHT WITH POSSIBLE CLOW CLEARING THIS MORNING. OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE... 19/230 AM SMALL CRAFT ADVISORIES WILL CONTINUE INTO LATE TONIGHT FOR THE OUTER WATERS. WINDS WILL BE ELEVATED INTO MIDWEEK... PRIMARILY IN THE AFTERNOON AND EVENING HOURS... THOUGH IT IS UNCLEAR IF THEY WILL BE ABOVE ADVISORY CRITERIA BEYOND LATE TONIGHT. THEREFORE THE CURRENT ADVISORIES WILL NOT BE EXTENDED INTO WEDNESDAY AT THIS TIME. SHORT PERIOD SEAS WILL CONTINUE TO AFFECT MUCH OF THE WATERS THROUGH MIDWEEK AS NORTHWEST WINDS CONTINUE. SWELLS GENERATED EAST OF NEW ZEALAND IN A FETCH AREA 200-220 DEGREES RELATIVE TO VENTURA COUNTY LAST WEEK WILL BEGIN TO ARRIVE FRIDAY NIGHT. MARINERS CAN EXPECT EXTRA SURGING AND CURRENTS EXPOSED TO THE SWELL SATURDAY THROUGH MONDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...RORKE AVIATION...KJ MARINE...KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 19, 6:00 AM PDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON OCT 19 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-201300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON OCT 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY BREEZY OFFSHORE FLOW IS EXPECTED WEDNESDAY...WHICH MAY MAKE FOR HAZARDOUS DRIVING CONDITIONS. THIS WILL RESULT IN WARM AND MODERATELY DRY CONDITIONS...CREATING AND ELEVATED RISK FOR FIRE GROWTH IF ONE WERE TO OCCUR. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:08 PM PDT | Small Craft Advisory for Hazardous Seas | LOX | 7 hr | |
| Oct 19, 4:26 PM PDT | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.